Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 80, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2019, 5:53 PM MDT for Box Butte County, Morrill County, Scotts Bluff County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2019, 5:53 PM MDT (23:53 UTC)
- Expired
- Jun 7, 2019, 6:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466
WUUS55 KCYS 072353
SVRCYS
NEC013-123-157-080045-
/O.NEW.KCYS.SV.W.0080.190607T2353Z-190608T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
553 PM MDT Fri Jun 7 2019
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
South central Box Butte County in the Panhandle of Nebraska...
Southeastern Scotts Bluff County in the Panhandle of Nebraska...
Northwestern Morrill County in the Panhandle of Nebraska...
* Until 645 PM MDT.
* At 553 PM MDT, a severe thunderstorm was located over Bayard, or 19
miles southeast of Scottsbluff, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bayard, Chimney Rock State Park, Moomaws Corner, Angora, South
Bayard Junction, The Intersection Of Highway 385 And L62 and
McGrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4186 10286 4160 10334 4165 10337 4170 10337
4170 10340 4179 10346 4200 10328 4201 10315
4200 10284
TIME...MOT...LOC 2353Z 227DEG 29KT 4174 10332
HAIL...1.00IN
WIND...60MPH
$$
Allen2 follow-up statements
869
WWUS55 KCYS 080008
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
608 PM MDT Fri Jun 7 2019
NEC013-157-080018-
/O.CAN.KCYS.SV.W.0080.000000T0000Z-190608T0045Z/
Box Butte NE-Scotts Bluff NE-
608 PM MDT Fri Jun 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOX BUTTE AND
SOUTHEASTERN SCOTTS BLUFF COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4186 10286 4165 10325 4166 10331 4170 10337
4190 10336 4200 10328 4200 10322 4201 10316
4200 10284
TIME...MOT...LOC 0008Z 227DEG 29KT 4182 10320
$$
NEC123-080045-
/O.CON.KCYS.SV.W.0080.000000T0000Z-190608T0045Z/
Morrill NE-
608 PM MDT Fri Jun 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN MORRILL COUNTY...
At 608 PM MDT, a severe thunderstorm was located over The
Intersection Of Highway 385 And L62, or 23 miles east of Scottsbluff,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bayard, Moomaws Corner, Angora, Chimney Rock State Park, South Bayard
Junction and The Intersection Of Highway 385 And L62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4186 10286 4165 10325 4166 10331 4170 10337
4190 10336 4200 10328 4200 10322 4201 10316
4200 10284
TIME...MOT...LOC 0008Z 227DEG 29KT 4182 10320
HAIL...1.00IN
WIND...60MPH
$$
Allen815
WWUS55 KCYS 080030
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
630 PM MDT Fri Jun 7 2019
NEC123-080040-
/O.CAN.KCYS.SV.W.0080.000000T0000Z-190608T0045Z/
Morrill NE-
630 PM MDT Fri Jun 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORRILL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4186 10286 4165 10325 4166 10331 4170 10337
4190 10336 4200 10328 4200 10322 4201 10316
4200 10284
TIME...MOT...LOC 0026Z 227DEG 29KT 4194 10302
$$
AllenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:03 PM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 7, 2:03 PM MDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 203 PM MDT Fri Jun 7 2019 .SHORT TERM...(This evening through Saturday) Issued at 202 PM MDT Fri Jun 7 2019 Widely scattered showers and tstms over mainly se Wy currently with a couple stronger storms noted. Decent instabilities generally of 1000-1500 J/kg will maintain these but shear rather low so storm expected to be pulsey in nature. Activity will diminish this evening as a weak impulse lifts northeast of the area and instability wanes. Pretty good cold front will pass across the CWA later tonight into Saturday morning. Some post-frontal showers and maybe a few storms possible saturday afternoon and evening but better instability looks to be shunted to the south across Colorado. Main upper trough axis passes across early Sunday with a cool surface high settling over the area. Pretty chilly temperatures expected Sunday morning especially over the western valleys. .LONG TERM...(Saturday night through Friday) Issued at 202 PM MDT Fri Jun 7 2019 Monday...Looks dry with limited low and mid level moisture and lift. Decent warming trend begins based on 700 mb temperatures near 5 Celsius. Tuesday...With slightly better low and mid level moisture, we should see a slight increase in afternoon and evening shower and thunderstorm coverage, mainly east of Interstate 25. Wednesday...More ridging aloft will likely produce a dry day with the lack of lift. Thursday...Temperatures continue to rise as a ridge aloft moves overhead with 700 mb temperatures near 13 Celsius. Enough low and mid level moisture for a chance of afternoon and evening showers and thunderstorms, mainly from Laramie to Wheatland to Cheyenne. Friday...With troughiness aloft and enough low and mid level moisture, expect a general increase in afternoon and evening shower and thunderstorm coverage. Slow warming trend continues based on 700 mb temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1152 AM MDT Fri Jun 7 2019 Wyoming TAFS...VFR at Rawlins and Laramie with wind gusts to 38 knots until 01Z, and to 25 knots after 15Z Saturday. VFR at Cheyenne with a chance of thunderstorms from 20Z to 01Z. Wind gusts to 25 knots until 01Z. Nebraska TAFS...VFR, with a chance of thunderstorms from 21Z to 02Z producing localized MVFR. Wind gusts to 33 knots until 01Z. && .FIRE WEATHER... Issued at 202 PM MDT Fri Jun 7 2019 Fire weather concerns will remain low into early next week. Cold front will move across the area later tonight into Saturday morning bringing much cooler temperatures. Scattered showers and storms into this evening mainly over the plains then mostly showers expected later Saturday into Saturday evening. Mild temperatures expected for early next week with little rain. && .HYDROLOGY... Issued at 249 AM MDT Fri Jun 7 2019 Rivers and streams west of the Laramie Range will slowly rise over the next 24-48 hours, but all forecast points are expected to stay below flood stage. Much cooler temperatures this weekend will lead to slower mountain snow melt and ease near-term flooding concerns. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...RE HYDROLOGY...CLH
Hazardous weather outlook, Jun 7, 5:36 AM MDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 536 AM MDT Fri Jun 7 2019 WYZ116-117-081145- South Laramie Range-South Laramie Range Foothills- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong to locally severe thunderstorms are possible across southeast Wyoming this afternoon and evening. Hail and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will remain a possibility across southeast Wyoming on Saturday. Rain may mix with snow by early Sunday morning as much colder air moves into the area. No accumulations are expected. Areas of frost are possible over the south Laramie Range and adjacent foothills on Sunday morning. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. NEZ054-055-WYZ118-119-081145- Kimball-Cheyenne-Central Laramie County-East Laramie County- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong to locally severe thunderstorms are possible across southeast Wyoming and the western Nebraska Panhandle this afternoon and evening. Hail and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are expected again on Saturday. The best chance for severe storms will be along and south of the Interstate 80 corridor between Cheyenne and Sidney. Rain may briefly mix with snow at elevations as low as 6000 feet early on Sunday morning. No impacts are expected. Patchy frost is also possible early on Sunday morning in the Cheyenne area. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. NEZ002-003-019>021-095-096-WYZ101-102-107-108-081145- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-North Sioux- South Sioux-Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong to locally severe thunderstorms are possible across southeast Wyoming and the western Nebraska Panhandle this afternoon and evening. Hail and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will remain a possibility across the region on Saturday. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. WYZ103-106-081145- North Laramie Range- Central Laramie Range and Southwest Platte County- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong to locally severe thunderstorms are possible across southeast Wyoming this afternoon and evening. Hail and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will remain a possibility across southeast Wyoming on Saturday. Rain may mix with snow by early Sunday morning as much colder air moves into the area. No accumulations are expected. Areas of frost are possible over the Laramie Range on Sunday morning. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. WYZ104-105-109>115-081145- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to widely scattered thunderstorms are possible west of the Laramie Range today. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will remain a possibility across southeast Wyoming on Saturday. Areas of frost are possible along and west of the Laramie Range on Sunday morning. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. CLH
In the hours before
Local storm report, Jun 7, 4:17 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 1 NW CHEYENNE 41.15N 104.80W
06/07/2019 M0.70 INCH LARAMIE WY OFFICIAL NWS OBS
&&
WMSpecial weather statement, Jun 7, 4:17 PM MDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Cheyenne WY 417 PM MDT Fri Jun 7 2019 WYZ117>119-072300- Central Laramie County WY-South Laramie Range Foothills WY- East Laramie County WY- 417 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 500 PM MDT... At 417 PM MDT, Doppler radar was tracking a strong thunderstorm over Cheyenne, moving north at 20 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Ranchettes around 420 PM MDT. North Cheyenne around 425 PM MDT. Whitaker around 500 PM MDT. This includes Interstate 25 in Wyoming between mile markers 12 and 35. LAT...LON 4114 10469 4115 10487 4149 10494 4147 10442 TIME...MOT...LOC 2217Z 195DEG 17KT 4118 10480 Rubin
Local storm report, Jun 7, 4:24 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL CHEYENNE 41.15N 104.79W
06/07/2019 M0.50 INCH LARAMIE WY AMATEUR RADIO
HAIL THE SIZE OF PEA TO 1/2 INCH IN DOWNTOWN CHEYENNE.
&&
WILLSSpecial weather statement, Jun 7, 4:46 PM MDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Cheyenne WY 446 PM MDT Fri Jun 7 2019 NEZ003-021-072330- Box Butte NE-Morrill NE- 446 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOX BUTTE AND NORTHWESTERN MORRILL COUNTIES UNTIL 530 PM MDT... At 445 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Kilpatrick Lake, or 15 miles west of Alliance, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Alliance around 525 PM MDT. Alliance Airport around 530 PM MDT. LAT...LON 4189 10332 4211 10336 4226 10284 4194 10279 TIME...MOT...LOC 2245Z 254DEG 21KT 4203 10317 Rubin
Special weather statement, Jun 7, 5:09 PM MDT, 44 minutes before
Special Weather Statement National Weather Service Cheyenne WY 509 PM MDT Fri Jun 7 2019 NEZ020-072345- Banner- 509 PM MDT Fri Jun 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BANNER COUNTY... At 508 PM MDT, a strong thunderstorm was located near Harrisburg, or 17 miles north of Kimball, moving north at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Harrisburg. If outdoors, consider seeking shelter inside a building. LAT...LON 4141 10366 4144 10383 4169 10381 4166 10355 TIME...MOT...LOC 2308Z 194DEG 12KT 4148 10374 Mokry
Special weather statement, Jun 7, 5:15 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
515 PM MDT Fri Jun 7 2019
NEZ003-021-080000-
Box Butte NE-Morrill NE-
515 PM MDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOX BUTTE AND NORTHERN
MORRILL COUNTIES UNTIL 600 PM MDT...
At 515 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Wild Horse Butte to near
Moomaws Corner. Movement was northeast at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
these storms.
Strong thunderstorms will be near...
Alliance and Alliance Airport around 600 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4182 10273 4179 10335 4203 10330 4242 10296
4242 10275 4210 10274 4209 10271 4201 10270
4200 10267 4195 10267
TIME...MOT...LOC 2315Z 234DEG 25KT 4239 10286 4184 10327
RubinThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 12:37 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 38 min |
| Jun 7, 1:55 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 50 min |
| Jun 7, 2:04 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 41 min |
| Jun 7, 2:55 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 50 min |
| Jun 7, 3:20 PM MDT | Special Weather Statement | CYS | Box Butte | 40 min |
| Jun 7, 3:28 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 47 min |
| Jun 7, 3:46 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 44 min |
| Jun 7, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff, Sioux | 46 min |
| Jun 7, 4:24 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 26 min |
| Jun 7, 4:46 PM MDT | Special Weather Statement | CYS | Box Butte | 44 min |
| Jun 7, 5:09 PM MDT | Special Weather Statement | CYS | Banner | 36 min |
| Jun 7, 5:15 PM MDT | Special Weather Statement | CYS | Box Butte | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.